We wish to thank Dr Warin and Professor Greaves for their interest in our report of perilesional pale rings (similar to WR) in some psoriatic patients treated with PUVA.The underlying mechanism of the perilesional rings of pallor in PUVA-treated psoriatic patients must obviously remain speculative at this time as the relevant studies have not been performed. We think this point was made in our report.It may well be that delayed erythema from any ultraviolet light (UVL) wavelength range is not mediated by PGEs. It has been shown, for example, that topical indomethacin (a PG synthetase inhibitor) will only suppress early UVB- (290 to 320 nm) induced erythema and has little effect on the persistent erythema after 24 to 48 hours.1 The reason for the delayed or persistent post-UVL erythema is therefore not known at present.There may be several mechanisms for perilesional pale rings following PUVA,
Lowe NJ, Bures F. Woronoff's Rings With PUVA Therapy-Reply. Arch Dermatol. 1979;115(1):105–106. doi:10.1001/archderm.1979.04010010071027
* * SCHEDULED MAINTENANCE * *
The JAMA Network Sites will be conducting routine maintenance from 10/20/2017 through 10/21/2017. During this window access to content and authentication may be intermittently available. The JAMA Store will be completely unavailable during the maintenance window.